MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X30; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X30; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 199723630
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).One (1) expedium verse fenestrated screw was returned for evaluation.Visual examination at the macroscopic level revealed that the sample fractured on one of the top notches.The fractured component was not returned for analysis.The optical image of the fractured surface exhibits a flat surface with torsional shear marks along the length of the fracture.This is consistent with a torsional shear overload failure.Additional damage was observed on the threads of the intact top-notch feature.A device history record review did not identify any issues that could have cause or contributed to the reported event.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause of the fenestrated screw being broken cannot be determined from the sample and the information provided.However, fracture analysis of the screw suggests the damage is consistent with a torsional shear overload failure.No issues were identified in the manufacturing and release of this device that could have contributed to the problem reported by the customer.A such, the complaint will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
L4-s1 posterolateral fusion (b)(6) private hospital (b)(6) 2018.Three x screws were placed on the left side at l4/5/s1 and the rods and correction keys had also been placed and final tightened.During the final step of breaking off the extended tabs of the left l5 verse screw one tab broke below the indicated breaking point.In doing so the correction key was no longer retaining the rod securely within the head of the screw.The surgeon removed the other 2 x correction keys at l4 and s1 and rod from the left side construct to allow him to remove the left l5 verse pedical screw.Surgeon then replaced a new screw, rod and correction keys and again final tightened the construct.The breaking of the tabs was then successful and operation was completed.Surgeon happy with end result of the operation.Ten minutes delay to procedure, no ae to patient male patient (b)(6).

Brand Name
5.5 EXP VERSE FEN SCR 6.0X30
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7463939
Report Number1526439-2018-50406
Device Sequence Number18868342
Product Code PML
UDI-Device Identifier10705034403113
UDI-Public(01)10705034403113
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723630
Device Catalogue Number199723630
Device Lot NumberATJD9L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 03/27/2018
Initial Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;